MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI - AFP

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI - AFP
Model Number IMMULITE 2000 XPI - AFP
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center.Siemens headquarters support center (hsc) is reviewing the data provided by the customer.Calibrations and quality control (qc) were all checked and are within expected limits.The cause for the discordant falsely depressed afp sample results is unknown.Siemens is investigating the issue.
 
Event or Problem Description
Two discordant, falsely depressed alpha-fetoprotein (afp) results were obtained using immulite 2000 xpi.The initial result was reported to the physician(s).A repeat result was obtained on immulite 2000 xpi and was considered discordant.Additional repeated results were obtained using siemens' advia centaur xp.The repeat results from advia centaur xp were considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed afp results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2019-00408 on 15-nov-2019.Additional information (19-nov-2019): siemens headquarters support center (hsc) reviewed the information provided by the customer.Hsc found that the patient was diagnosed with chronic hepatitis.The immulite 2000 -afp instructions for use (ifu) indicates that patients with chronic active hepatitis may present elevated concentrations of serum afp.The assay is not intended to be used with patients who do not have nonseminomatous testicular cancer or are not being screened for maternal purposes.As the patient is neither a maternal screening patient nor a patient with nonseminomatous testicular cancer the assay is not being used in alignment with the intended use.There is no product non-conformance identified and the results were discussed with the customer and no further support was required.The instrument is performing within specification.No further evaluation of the device is required.Section(s) h6 and h10 were updated to reflect the additional information provided on 19-nov-2019.

Brand Name
IMMULITE 2000 XPI - AFP
Common Device Name
IMMULITE 2000 XPI - AFP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
EI  LL55 4EL
MDR Report Key9329763
Report Number2432235-2019-00408
Device Sequence Number2197441
Product Code LOK
UDI-Device Identifier00630414961033
UDI-Public00630414961033
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
P010007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberIMMULITE 2000 XPI - AFP
Device Catalogue Number10381187
Device Lot Number502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1